May 12, 2009 at 11:31 am #28119
Thanks, Pam. I guess the experience is universal, but I found your post about driving and crying in my head yesterday. It wasn’t that specifically, but after the b-day and mother’s day was over and I had taken my parents back home and finally hit the bed, I had time to let it overwhelm me again. and it always does.May 10, 2009 at 11:21 pm #28118cherbourgMember
I haven’t been able to bring myself to post much on the boards since Mom died April 3. Today is especially hard since it is my first Mother’s day without her, but I just had to let you know you are doing the right thing.
I know how hard it is to watch a parent suffer and have to make hard decisions.
I think the hardest part of love is respecting the other person’s wishes. It will be the hardest thing you do but it only makes it obvious to everyone reading your posts that you are doing it from the deepest love in your heart.
You are, have been, and will be in my thoughts and prayers.
PamMay 10, 2009 at 1:22 am #28117
Thanks Marion and Rob.
My dad’s 87th b-day is Tuesday and we are celebrating this weekend. I expected somber, but it isn’t at all and for that I am thankful.May 1, 2009 at 5:31 am #28116
You are right: a tumor 10X16 is too big for RFA. If your dad is at peace with his decisions, then I hope you can find comfort in that. Many blessings to you as you continue to love and support him.
ViolarobApril 27, 2009 at 5:13 pm #28115marionsModerator
Walk…You are nothing but admirable Walk. Letting our loved one’s make decisions even though, we don’t agree in my mind…shows what love is all about. Wishing for the best.
MarionApril 27, 2009 at 5:04 pm #28114
Thanks, Rob. No one has mentioned RFA, I think due to tumor size (roughly 10×16). He has decided not to seek treatment. His view is that he probably has about 6 months left and he feels pretty good and doesn’t want to spend that time in and out of doctors’ offices and hospital–it’s a decision I have to acceptApril 27, 2009 at 4:13 am #28113
Dear “Walk”: Is he eligible for another procedure which might make him feel better but is not as invasive as chemoembolization? I am thinking of radiofrequency ablation. If done percutaneously (through the skin, rather than as open surgery) You are in and out of the hospital the same day, and it can do quite a bit of good.
As you have read in all our messages, every treatment has a wide range of possible side-effects. Example: One person taking gemcitabine may have no side-effects at all, while the next person on the same dose may have fatigue and nausea. If your doctors are honest with you, he should be able to make rational decisions as to what kind of therapies or palliation he would like to employ.
All the best to you,
Violarob in TexasApril 19, 2009 at 10:50 pm #28112
Thanks John and Rob! My dad is likely going to refuse that treatment. His is 86 years old and he feels that spending 6 months sick off and on isn’t worth gaining the possibility of another six. As difficult as this is, I have to respect his decision.April 19, 2009 at 6:50 am #28111
I had chemoembolization with just doxorubicin. No nausea, but I did have intense pain for about 12 hours following the procedure. Make sure they have plenty of morphine standing by for the first hours following the procedure. I did not have any nausea, but did have a low-grade fever for a day or two. Also, I lost quite a bit of weight the first week afterward, and found it difficult to put that weight back on; it took me several months to get back to my normal weight.
Violarob in Texas.April 14, 2009 at 2:43 am #28110jur777Member
Walk- for what it’s worth, I had a CE combo of oxaliplatin, mitomycin and doxyrubicin. I did not have much nausea but the fatigue really kicked my behind for two weeks after treatment.April 14, 2009 at 1:09 am #2212
For the second time, my father has been recommended a chemoembolization cocktail of cisplatin (100mg), adriamycin (50mg) and mitomycin (10mg).
He is adamant that he does not want to be sick (nausea, other side effects, etc) though he fared well with a CE of gemcitabine (not sure dose) previously.
Does anyone have experience with this combo and how was it?
(sorry for posting this in two places, but I wanted to get as much feedback as possible)
- You must be logged in to reply to this topic.